Delayed (Accidental or Not) Doses
Apr 8, 2013
First of all, thank you for your enlightening responses to those who ask here. Even though some of the questions here are not applicable to my health status, I gain a lot of knowledge, really.
I just have a question. In the leaflets/drug info sheets accompanying our meds, I always see something like "take your doses at the same time of the day". This is always the guidance being provided. But I would like to know if there is actually a known safe deviation from the dosing schedule (like... +/-1 hour is safe, if you are late by 3 hours in taking your dose, there is a risk that your viruses may develop resistance). And if there is a safe deviation/delay, I am guessing it would be different for meds taken multiple times a day and for those taken once a day (something to do perhaps with how long the drug stays in the body). I take Combivir twice a day (9AM and 9PM) and Sustiva once a day (9PM, along with the night dose of Combivir).
I asked my doctor this and she was really strict and firm, and told me that she doesn't want to tell me the allowed +/- hours/minutes of deviation from my schedule because it might give me a false sense of security. I do understand her, and I really appreciate that she is taking care of me very well. I don't really intend to shift my dosing schedules by an hour or two earlier/later. I have always been strict in following my dosing schedule whenever my phone alarm clock goes off. Really, I am just curious.
Response from Dr. Young
Hi and thanks for posting.
With today's medications, one need not be so worried about the precise timing of your meds- I usually tell my patients that +/- 3 or 4 hours is usually fine (provided that any dietary restrictions are met). As you might imagine, this is not a subject that is well researched.
I'd try to stick to the same basic time each day, but don't be worried about the exactness.
I hope that helps, and thanks for your nice words. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.